It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • what my derm is giving me tetracycline people that have used before please respond!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-07-2003, 07:32 AM   #1
    daddysgurl19
    Senior Member
     
    daddysgurl19's Avatar
     
    Join Date: Jan 2003
    Posts: 111
    daddysgurl19 HB User
    Question what my derm is giving me tetracycline people that have used before please respond!

    I finally went to the derm about a week ago. FINALLY! He prescribed 500mg tetracycline twice a day and benzoyl peroxide 5% and neutrogena transparent facial bar of soap. I have been taking the tetracycline as your supposed to and I have noticed that i am kinda breaking out more than usual. Does this happen? Been taking it for a week now. The benzoyl peroxide i don't care for too much for it made my face red and dryyyyyyyyy. So, I had to go buy neutrogena moisture for the dry spots. I am just happy that I am happy that i am something that was prescribed. Even though it hs all of these side effects. I just hope that it doesn't start working and I grow resistant to it really quick. I guess my questions are has anyone used tetracycline before? Did it work for you? Was there an intial breakout and how long before it started to happen? Thank you for reading and posting if you do!

     
    Sponsors Lightbulb
       
    Old 02-08-2003, 10:36 AM   #2
    Bama37
    Member
     
    Bama37's Avatar
     
    Join Date: Jan 2003
    Posts: 62
    Bama37 HB User
    Post

    Hi...Tetra worked for me for about almost a year. It did not "cure" me during the time...my skin improved but I still had some acne. After a year it just stopped working...guess I built up a resistance to it? Best of luck!!

     
    Old 02-08-2003, 10:52 AM   #3
    Bugsy
    Member
     
    Bugsy's Avatar
     
    Join Date: Jan 2003
    Location: Hardy,Arkansas,United States
    Posts: 64
    Bugsy HB User
    Wink

    I was given doxycyclin by my doctor about a year ago. I took 100mg twice a day for 10 days, then 100mg once a day forever, or until I ran out. She prescribed 2 refills and they come in bottles of 100. I've only taken one bottle. I believe you do build up resistance to antibiotics. I will say that after a couple of weeks my skin did clear up pretty good. Did your derm tell you that you should avoid sunlight because that is a side effect of the drug. I went down to Florida right after I started on it. I used a 45 sun block all over, but my hands still got burnt and swelled up pretty bad from the drug. So make sure you avoid too much sunlight. Hope this helps!

     
    Old 02-08-2003, 11:07 AM   #4
    lifeiswonderful
    Member
     
    lifeiswonderful's Avatar
     
    Join Date: Feb 2003
    Location: canada
    Posts: 87
    lifeiswonderful HB User
    Post

    tetracycline gave me bad stomach problems
    __________________
    ~~~~~~Pills arent going to solve your problems and make everything better,the only way you can be happy is to look inside yourself and look at the person you really are~~~

     
    Old 02-08-2003, 11:58 AM   #5
    Testament
    Veteran
     
    Testament's Avatar
     
    Join Date: Feb 2003
    Posts: 339
    Testament HB User
    Post

    I did the 3 month cycle of tetracycline with no improvement to my acne. I have moderate acne on my face, neck, shoulders, chest, and back. Since I have very strong genes of acne from my parents I've always felt like I've been pre-disposed to carry acne whatever I put on it or take to treat it. Just because its a doctors prescription... that never made me feel any better. Now that I'm 18 and have done more research on the topic, I prefer more natural solutions... they seem to be easier on the body and last longer.

     
    Old 02-08-2003, 12:48 PM   #6
    Jebus
    Junior Member
     
    Jebus's Avatar
     
    Join Date: Aug 2002
    Location: San Francisco, CA, USA
    Posts: 11
    Jebus HB User
    Post

    i used tetracycline and it also gave me stomach problems.. but it was pretty good at getting rid of most pimple.. still have those darn red marks tho

     
    Old 02-08-2003, 02:10 PM   #7
    daddysgurl19
    Senior Member
     
    daddysgurl19's Avatar
     
    Join Date: Jan 2003
    Posts: 111
    daddysgurl19 HB User
    Post

    thanks for the info. But, did you break out worse on the first week. It has made my face a mess right now. But, it can be covered with makeup and you can't tell. But, i still know. Which is depressing that I can't leave the house without makeup. I wish I wasn't getting a few cysts. Because that is what is leaving red marks is after their gone.

     
    Old 02-08-2003, 02:15 PM   #8
    daddysgurl19
    Senior Member
     
    daddysgurl19's Avatar
     
    Join Date: Jan 2003
    Posts: 111
    daddysgurl19 HB User
    Post

    so you will swell up if out in the sun without sunblock? i thought you would only burn easily if at all. Because i goto the tanning bed, well used too.

     
    Old 02-09-2003, 08:41 AM   #9
    Bugsy
    Member
     
    Bugsy's Avatar
     
    Join Date: Jan 2003
    Location: Hardy,Arkansas,United States
    Posts: 64
    Bugsy HB User
    Red face

    Well, In my case, My hands were more exposed because the sunblock wore off easier there. I'm kinda fair skined anyway. The drug makes your skin much more sensitive to sunlight. If you don't burn easily anyway, maybe it won't cause you the same problem. You might want to call and ask your derm for his advice. .

     
    Old 02-09-2003, 02:37 PM   #10
    CocaCola
    Senior Member
     
    CocaCola's Avatar
     
    Join Date: Feb 2003
    Posts: 145
    CocaCola HB User
    Post

    Tetracycline is the oral pill right? Is so, then my cousin took it and it made her heart flutter. She stopped taking it shortly thereafter.

     
    Old 02-22-2003, 09:06 PM   #11
    koden
    Senior Member
     
    koden's Avatar
     
    Join Date: Feb 2003
    Posts: 236
    koden HB User
    Question

    my derm prescribed me tetracycline for my body acne & i was on it for a few months but it made me dizzy & i really didn't see any improvement at all. i think i built up a resistance to it & there was no point taking it any more so i quit. i heard accutane might clear up body acne if u have it. later

     
    Old 02-23-2003, 03:27 AM   #12
    Jonesy
    Senior Member
    (male)
     
    Jonesy's Avatar
     
    Join Date: Feb 2003
    Location: Derby, UK
    Posts: 218
    Jonesy HB User
    Post

    I was on tetracycline for 7 months, during which time my acne got a load worse, it was awful. After the 7 months it was twice as bad as when I started. I've been on accutane for 6 weeks now.

     
    Old 02-23-2003, 06:43 AM   #13
    Ang522
    Newbie
     
    Ang522's Avatar
     
    Join Date: Nov 2002
    Location: PA
    Posts: 8
    Ang522 HB User
    Post

    How can a pill cause scars??

     
    Old 02-23-2003, 07:39 PM   #14
    Annie*
    Junior Member
     
    Annie*'s Avatar
     
    Join Date: Jan 2003
    Posts: 34
    Annie* HB User
    Post

    tetracyclin made my skin worse.....woo hoo accutane!

     
    Old 02-24-2003, 10:53 AM   #15
    Capt Zit
    Member
     
    Capt Zit's Avatar
     
    Join Date: Jan 2003
    Posts: 72
    Capt Zit HB User
    Post

    the problem with antibiotic therapy is that it doesn't descriminate. it kills all the bacteria in you good and bad and the bacteria can eventually develop a resistence to it. so once it stops working for you or you stop taking it the acne can be worse b/c you've killed off the good microbes in your body and created a resistent strain of the problematic bacteria simultaneously. it's funny, if you think you might have a cold caused by bacteria you have to practically twist the arm of your doctor to get a script for antibiotics but if you got acne they'll put you on them indefinately.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    I"m 14 with acne and mom won't take me to a dermotoligist...What can i do? lil_hale Acne 25 12-04-2004 07:01 PM
    Who has cystic Ance and what works for you? LkK2507 Acne 6 11-20-2004 05:39 AM
    What would happen if I stopped Doxycycline now? Sable Acne 7 03-12-2004 09:18 AM
    Derm Report: Prescribed Duac and Z-pak (azithromycin) Forcefed4 Acne 7 09-16-2003 10:46 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 11:32 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!